MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION SENSAR; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION SENSAR; MONOFOCAL IOLS
Model Number AR40E
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Code Available (3191)
Date of Event 12/20/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If implanted; give date: not applicable as the lens was inserted and removed.If explanted; give date: not applicable as the lens was inserted and removed.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
When inserting the ar40e 5.5 diopter intraocular lens (iol) into the patient's operative eye, it was reported that the haptic was bent and would not unbend in the eye.Reportedly, the lens had to be cut out of the eye.An incision enlargement was required and sutures were used.The procedure was completed successfully using a back-up lens with the same model and diopter size.The patient outcome was reported as fine.No additional information was provided to johnson & johnson surgical vision.
 
Additional Manufacturer Narrative
Additional information: device available for evaluation; returned to manufacturer on: 01/22/2019.Device evaluation: the lens returned in its original box and case.The lens was observed cut.Visual inspection using microscope magnification was performed.Only two pieces of lens was returned.Haptic damaged was observed in one the lens pieces, confirming the reported issue.Based on the evidence observed, there is no indication that the complaint sample has been affected by the manufacturing process.Manufacturing records review: during the manufacturing record review of the production order for this serial number, no product deficiency was identified.The documentation shows that the production order was manufactured and released according to specifications.Historical data analysis: a search of complaints revealed no other complaint has been received for this production order number.Labeling review: the labeling review was completed and revealed that the directions for use (dfu) provide the customer with proper usage instructions and guidelines.Conclusion: as a result, of the investigation there is no indication of a product malfunction or product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa(b)(4).

Brand Name
SENSAR
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION
1700 e. st. andrew place
santa ana CA 92705
MDR Report Key8251980
Report Number2648035-2019-00079
Device Sequence Number1582659
Product Code HQL
UDI-Device Identifier05050474514096
UDI-Public(01)05050474514096(17)230126
Combination Product (Y/N)Y
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/06/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/26/2023
Device Model NumberAR40E
Device Catalogue NumberAR40E00055
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 12/20/2018
Supplement Date Received by Manufacturer02/20/2019
10/25/2020
Initial Report FDA Received Date01/16/2019
Supplement Report FDA Received Date03/19/2019
11/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Date Report Sent to FDA01/01/2005